Just Started on Lipitor
My cholesterol count is 250 , my doctor started me on l0mg of Lipitor, I feel very tired.is this normal
Bobby - Fatigue on statins is very very common. Statins block the livers ability to make CoQ10 which is needed for your cells to make energy. The heart muscle has the highest concentration of CoQ10. Cholesterol itself plays important roles in health. Cholesterol is the substance your body uses to make all its steroid hormones. The resulting drop in testosterone, estrogens, adrenal hormones, and their ratios, can induce fatigue. Cholesterol is important in cell structure. It keeps your existing cell walls strong and helps build new healthy cells as cells regenerate. Think of cholesterol as the 2X4 studs in the walls of a house. If a builder cheats and places the studs 36 inches apart, what do you get? Structural fatigue in the walls. So is it with cholesterol in the human cell. Your cholesterol is 250. Is that high? Your perception is that it is high. But who says its high? Will taking Lipitor add a single day to your life? Will impeding your ability to get the exercise you need add a single day to your life? Will depleting CoQ10 levels add a day to your life span? Will depleting life giving cholesterol levels add a singler day to your life? I can answer all these questions with one important thought:. Its all about money. Bobby
Geoguy - I started on Lipitor 7 days ago. I too have some muscle fatigue but my Dr told me that is because there are residual chemicals left over in your blood produced by your liver. He said iit is like a GM, once you stop producing cars you still have parts left over for awhile. This is what causes the fatigue. He told me it should go away in a few days. I am not a doctor though. I tried for 6 months to reduce my cholesterol by eating well and exercising. I bring my lunch to work and dont eat out with they guys anymore. I bring fish for lunch or other healthy cohices. I have put together a running team and will be running a 180 mile relay with 11 other teamates. I work out 30 minutes or more 6 days a week. I am pretty sure Lipitor will not keep me from doing these things. Here is the deal, I reduced my Triglicerides significantly. I could not reduce my LDL significantly nor my overall cholesterol. I read several books written by past Heads of the American Heart Association. They all say exercise and eating well is the way to go but if that doesnt work then Statins or Lipitor are the way to go. I believe it is genetic. My Dad's brother died of a heart attack at 45, my Dad had a heart attack at 45, his Dad had a heart attack at 45. I am 46 and a proud father of 2 boys, ages 9 and 11. These people who responded to your request are off their rocker. Keep with it, I think the muscle fatigue is temporary. But I am not a Dr nor a nut case. I know what my destiny is..... heart disease unless I do something. I am just glad that I can spend my money on a drug that may allow me to escape dying. When my Dad died in my presence the last thing he said to me was Son, do what ever you can not to end up like this. He suffered heart disease for a long time. You cant take your money with you Bobby!
Barbara71 - My Cholesterol has alway been a little high, and I take natural products. I have been taking Red Yeast Rice, 60MG. I take one after breakfast and one after dinner and I have been taking it for about 20 years, it has not hurt my liver, also with the Red Yeast Rice, I take flush free Niacin natural. I had started out taking one, 100 Mg after breatfast and I worked my way up to 500 Mg, slowly, now I take just that one 500 MG a day, after breatfast. I have my tests once a year. Also if you watched ABC news last week in the evening, they were talking about the Red Yeast Rice, and that the doctors can prescribed it for you, but I buy mine in Walmart. I heard of doctors taking it now because the medicine is not working for them. Good Luck, Barbara